Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Shantelle

Veteran Member
  • Total Reviews

    1
  • Content Count

    260
  • Joined

  • Last visited

Community Reputation

1 Neutral

About Shantelle

  • Rank
    Member
  • Birthday 09/15/1981

Profile Information

  • Gender
    Female
  • Location
    New Zealand

Recent Profile Visitors

3273 profile views
  1. Hi there You need to seek advice from a Dermatologist. It is likely they'll take you off Doxy to be on the safe side, and put you on a Macrolide antibiotic instead (Eyrthmycin, Roxythromycin etc) so that the acne will still be treated. It is not worth risking your body staying on Doxy and experiencing extreme photosensitivity which may lead to drug-induced lupus, when there are other effective antibiotic options out there for you that won't cause serious side effects.
  2. Hi See a Dermatologist and seek specialist advice. Best, Shantelle
  3. 'jellybeanmama' It can take from 6-12 weeks before seeing significant results from antibiotic treatment. An alternative is getting on Spironolactone if you/your derm believe hormones/androgens are behind the acne- could be a better longterm option if it is. Best, Shantelle
  4. bcampbell15 Getting a sore throat and swollen glands are common signs of a sign of allergic reaction. I hope you've seen the doctor and gotten off Mino.
  5. Stieprox Liquid (also known as Loprox) is amazing for SD and is kind to even the most sensitive skin (I also have Rosacea and Stieprox doesn't cause any probs for me). I highly recommend it. I use it once a day - make a bubbly lather and leave on the face for a couple mins and rinse with tepid water. My skin has improved dramatically, and gone from oily to normal. In addition, I use topical Miconazole cream 2x a day. This is my on-going anti-SD regimine and it works. Just thought i'd share incas
  6. Hi Oli Girl Good to hear from you, but not good to hear that you are back on steroids. Ahhh. I guess they are essentially treating you with steroids like they do with lupus patients in terrible inflammative states. Have they re-ordered blood tests and all those things? What else does the Rheum suggest?? Do you have any thoughts or indication of what has caused the flare-up? I have been off Plaquenil since mid-May. It was scarey to get off it but i thought i'd see how I went without it. Inflamm
  7. Hi Max Once you have a correct/confirmed diagnosis you can then look into treatments, but until then (and you might like to get a second opinion fro another Derm if you feel the need), conduct your own research and look at the treatment info noted on the reputable websites i've posted links for in my previous post. Key treatments for Type 1 Rosacea are Vbeam laser, IPL light treatments, oral Clonidine. these help lessen redness and significantly help reduce flushing. I haven't heard of tha
  8. Heya Sounds like Type 1 Rosacea. Alcohol, stress, exhaustion, strenuous exercise are some of the most common triggers. You can find info via these links: http://www.rosacea.org/patients/faces.php www.rosaceagroup.org http://dermnetnz.org/acne/rosacea.html Could also potentially be Seborrheic dermatitis. Nizoral cream from the Pharmacy might help if it is. It is also possible for both conditions to co-exist together sometimes. See a Dermatologist and once you have a correct diagnosis you will
  9. Hi all I have been on Spiro 50mg a day for 3 weeks and wondered if anyone else has noticed it giving them what looks to be premature ageing symptoms around the eyes? (eyelid puffiness, bit of sagging of upper eyelid area, wrinkles apearing out of no where!) I have read on this forum of two other people who seemed to have experienced premature aging symptoms, and i'm definetly not imagining it because I have always looked really young and never in my life had eye skin issues. It is only since ta
  10. Hi all I have been on Spiro 50mg a day for 3 weeks and wondered if anyone else has noticed it giving them what looks to be premature ageing symptoms around the eyes? (eyelid puffiness, bit of sagging of upper eyelid area, wrinkles apearing out of no where!) I have read on this forum of two other people who seemed to have experienced premature aging symptoms, and i'm definetly not imagining it because I have always looked really young and never in my life had eye skin issues. It is only since t
  11. I would just find a new GP. I took Yasmin for years.
  12. Hi When going on Spiro the first 2-3 months can be difficult due to the (expected) initial breakout. You've gotta persist with this treatment and make a judgement around the 4-5 month mark about whether it is helping or not. If your acne is hormonal and related to androgens, then it def should work. I can see why your derm switched you from antibiotics; antibiotics aren't a good longterm solution leaving you susceptible to infections and developing chronic thrush problems etc, but Spiro can b
  13. Heya If you have had acne for many years like I have, it is very likely hormonal acne, of which may come back post Accutane anyway. It could be an idea to look into hormonal acne treatments. I'm talking about Spironolactone (anti-androgen, duretic - excellent reviews on this forum), or maybe even the BCP such as Yasmin, yaz or Diane 35 or estelle 35. Even if hormone tests come back normal, some woman are just sensitive to hormones. Taking hormonal treatment might help you get to the route of it
  14. I was on isotretinoin for three years 30mg day for 4 months for severe acne, then dose lowered to low dose then ultra low dose, then 10mg week ultra, ultra low dose for 2 out of the 3 yrs. I can say without a dout I have longterm side effects from isotretinoin, and most of them got worse when i got off it in 2010. Total cumulative dose was equivalent to a 6-7 high dose course. At the time that I was taking it I was naieve and trusting of Derms who told me to stay on it until my face was 100%
  15. Heya Have you had hormone levels checked? If it's hormonal acne it will just keep comming back post Accutane. What other oral treatments have you tried?? You might want to look into Spironolactone or Yaz or Yasmin or Diane 35 etc and give them a go first before another round of Accutane. Even if your hormones are fine, some people are just sensitive to hormones and that's why accutane doesn't always get rid of the acne for all females. Best of luck in your decision, Shantelle
×